Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Charleston, WV

November 17, 20139 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Nov 17, 2013, 9:45 PM EST for 9 counties in West Virginia. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 9:45 PM EST (02:45 UTC)
Expired
Nov 17, 2013, 10:45 PM EST
In force
60 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV

The radar

The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 9:48 PM ESTTSTM WND GST 461 Wsw Alma, WVMEASURED AT THE CONAWAY RAWS STATION
Nov 17, 9:50 PM ESTTSTM WND GST 60Harrisville, WV
Nov 17, 10:14 PM ESTTSTM WND DMGSalem, WVLINES DOWN AND STREET OBSTRUCTION ALONG MAIN ST. AND SOUTH ST. IN SALEM
Nov 17, 10:14 PM ESTTSTM WND DMGSalem, WVTREES DOWN IN SALEM ALONG BUFFALO CALF ROAD AND IN CUSTER ADDITION ALONG DOLL RUN.
Nov 17, 10:14 PM ESTTSTM WND GST 0Salem, WVLINES DOWN AND STREET OBSTRUCTION ALONG MAIN ST. AND SOUTH ST. IN SALEM
Nov 17, 10:35 PM ESTTSTM WND GST 521 E Bridgeport, WV
Nov 17, 10:40 PM ESTTSTM WND GST 37Jane Lew, WVREPORT VIA TWITTER
Nov 17, 10:45 PM ESTTSTM WND DMGSalem, WVTREES DOWN IN SALEM ALONG BUFFALO CALF ROAD AND IN CUSTER ADDITION ALONG DOLL RUN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 7:21 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 2.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS51 KRLX 180245
SVRRLX
WVC001-017-021-033-041-085-091-095-097-180345-
/O.NEW.KRLX.SV.W.0079.131118T0245Z-131118T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
  DODDRIDGE COUNTY IN WEST VIRGINIA...
  EXTREME NORTH CENTRAL GILMER COUNTY IN WEST VIRGINIA...
  HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  NORTHERN LEWIS COUNTY IN WEST VIRGINIA...
  RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...
  TYLER COUNTY IN WEST VIRGINIA...
  NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA...

* UNTIL 1045 PM EST

* AT 943 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTH OF WEST UNION TO PENNSBORO TO 7 MILES SOUTH OF
  NORTH BEND STATE PARK...OR ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF MIDDLEBOURNE TO 8 MILES EAST OF HARRISVILLE TO 8 MILES
  SOUTHWEST OF HARRISVILLE...MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STONEWOOD...SHINNSTON...SALEM...NUTTER FORT...LUMBERPORT...JACKSON
  MILL...ENTERPRISE...BRIDGEPORT...BELINGTON AND ANMOORE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3911 7982 3899 7992 3912 8128 3913 8130
      3935 8101 3957 8082 3948 8071 3944 8055
      3947 8047 3944 8028 3940 8020 3941 8011
      3939 8008 3946 7993 3944 7989 3931 7989
      3923 7980
TIME...MOT...LOC 0246Z 271DEG 61KT 3950 8063 3925 8084
          3913 8107

$$

30
1 follow-up statement
302 
WWUS51 KRLX 180316
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EST SUN NOV 17 2013

WVC085-095-180326-
/O.CAN.KRLX.SV.W.0079.000000T0000Z-131118T0345Z/
TYLER WV-RITCHIE WV-
1016 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE AND TYLER COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3911 7982 3899 7992 3908 8085 3910 8081
      3913 8082 3924 8066 3947 8047 3944 8028
      3940 8020 3941 8011 3939 8008 3946 7993
      3944 7989 3931 7989 3925 7984 3923 7980
TIME...MOT...LOC 0316Z 271DEG 61KT 3948 7997 3923 8018
          3912 8042

$$

WVC001-017-021-033-041-091-097-180345-
/O.CON.KRLX.SV.W.0079.000000T0000Z-131118T0345Z/
LEWIS WV-HARRISON WV-GILMER WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-
UPSHUR WV-
1016 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR NORTHEASTERN UPSHUR...TAYLOR...BARBOUR...SOUTHEASTERN
DODDRIDGE...EXTREME NORTH CENTRAL GILMER...HARRISON AND NORTHERN
LEWIS COUNTIES...

AT 1011 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF MCGEE TO STONEWOOD TO JACKSON MILL...
OR ALONG A LINE EXTENDING FROM FAIRMONT TO CLARKSBURG TO 6 MILES
NORTHWEST OF WESTON...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JANE
LEW...FLEMINGTON...GRAFTON...GALLOWAY...TYGART LAKE STATE PARK...
KNOTTSVILLE...THORNTON...HODGESVILLE...MOATSVILLE...CENTURY...
VOLGA...PHILIPPI...AUDRA STATE PARK...NESTORVILLE AND BELINGTON

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3911 7982 3899 7992 3908 8085 3910 8081
      3913 8082 3924 8066 3947 8047 3944 8028
      3940 8020 3941 8011 3939 8008 3946 7993
      3944 7989 3931 7989 3925 7984 3923 7980
TIME...MOT...LOC 0316Z 271DEG 61KT 3948 7997 3923 8018
          3912 8042

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 7:56 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 17, 7:56 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EST SUN NOV 17 2013

.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.

630 PM UPDATE...TORNADO WATCH CONTINUES FOR SOUTHEAST OHIO AND
EXTREME NORTHEAST KENTUCKY TIL MIDNIGHT. OTHERWISE...NO SIGNIFICANT
CHANGE TO PREVIOUS FORECAST.

PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.

WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.

ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
00Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD WILL BE GUSTY AND POTENTIALLY DAMAGING
WINDS WITH A COLD FRONT EARLY TONIGHT.

A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.

06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.

AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH .

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 MON
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    M    L    L    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    L    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
PKB CONSISTENCY  H    H    H    H    M    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMV
Hazardous weather outlook, Nov 17, 9:40 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EST SUN NOV 17 2013

KYZ105-WVZ005>011-013>020-024>032-039-040-190245-
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
940 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ066-067-075-076-083>087-VAZ003-004-WVZ033>038-046-047-
190245-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
940 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 17, 8:54 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     ALBANY                  39.22N  82.20W
11/17/2013  E60 MPH          ATHENS             OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300970

50
Local storm report, Nov 17, 9:02 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     SOUTH SHORE             38.72N  82.96W
11/17/2013  E60 MPH          GREENUP            KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300971

TAX
Special weather statement, Nov 17, 9:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EST SUN NOV 17 2013

OHZ076-WVZ008>011-015>020-027>031-180330-
BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
JACKSON WV-KANAWHA WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-ROANE WV-
TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
927 PM EST SUN NOV 17 2013

...SPECIAL WEATHER STATEMENT FOR EASTERN WASHINGTON COUNTY IN
SOUTHEAST OHIO...AND RITCHIE...ROANE...TYLER...EASTERN WOOD...WIRT...
WESTERN BRAXTON...CALHOUN...NORTHERN CLAY...DODDRIDGE...GILMER...
NORTHWESTERN HARRISON...SOUTHEASTERN JACKSON...EXTREME NORTHERN
KANAWHA...NORTHWESTERN LEWIS AND PLEASANTS COUNTIES IN WEST VIRGINIA
UNTIL 1030 PM EST...

AT 924 PM EST...A LINE OF SHOWERS WITH STRONG WIND GUSTS WERE
LOCATED ALONG A LINE FROM 5 MILES NORTHWEST OF ST. MARYS TO 9 MILES
NORTH OF RIPLEY TO 9 MILES EAST OF PROCTORVILLE...MOVING NORTHEAST
AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR HIGHLAND AROUND 945 PM...CENTER POINT
AROUND 1000 PM...WALLACE AROUND 1015 PM AND CAMDEN AROUND 1030 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 117 AND 122 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 24
AND 80.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3959 8090 3960 8084 3948 8071 3944 8053
      3947 8049 3946 8041 3855 8077 3855 8168
      3895 8150 3957 8126 3959 8123 3958 8104
      3955 8103 3961 8095

30
Local storm report, Nov 17, 9:31 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     CATLETTSBURG            38.40N  82.60W
11/17/2013  E40 MPH          BOYD               KY   PUBLIC

            REPORT VIA TWITTER

&&

EVENT NUMBER RLX1300972

TAX
Local storm report, Nov 17, 9:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     3 SSE WILLIAMSTOWN      39.36N  81.43W
11/17/2013  M53 MPH          WOOD               WV   ASOS

&&

EVENT NUMBER RLX1300973

TAX
Local storm report, Nov 17, 9:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     1 NNE IRONTON           38.55N  82.67W
11/17/2013                   LAWRENCE           OH   911 CALL CENTER

            TREES DOWN ON STATE ROUTE 93 JUST NORTH OF
            IRONTON...TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1300974

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 8:16 PM ESTSevere Thunderstorm WarningRLXPleasants, Wood59 min
Nov 17, 8:52 PM ESTSpecial Weather StatementRLXCabell, Wayne53 min
Nov 17, 8:58 PM ESTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Wirt, Wood47 min
Nov 17, 9:27 PM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Pleasants, Ritchie and 3 more63 min
Nov 17, 9:44 PM ESTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Lewis and 4 more61 min
Nov 17, 9:49 PM ESTSpecial Weather StatementRLXBoone, Clay, Kanawha, Lincoln, Logan, Putnam56 min
Nov 17, 10:01 PM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more59 min
Nov 17, 10:09 PM ESTSpecial Weather StatementRLXMcDowell, Raleigh, Wyoming66 min
Nov 17, 10:14 PM ESTSevere Thunderstorm WarningRLXBoone, Braxton, Clay, Fayette, Kanawha, Nicholas and 1 more61 min
Nov 17, 10:40 PM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Harrison, Lewis, Pocahontas, Randolph and 3 more65 min
Nov 17, 11:10 PM ESTSpecial Weather StatementRLXPocahontas50 min
Nov 17, 11:29 PM ESTSevere Thunderstorm WarningRLXPocahontas, Randolph46 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.